Hi. I'm on 27.5mg of hydrocortisone daily for the adrenal insufficiency I was diagnosed with a few months ago. (We're in a very slow process of titrating it down, but I keep getting infections.)
I have an EGD (esophagogastroduodenoscopy!) scheduled next week to try to find the cause of my abdominal pain. I've never had any procedures of this type and am not used to this AI thing. Is there anything special I should be aware of? Should I bother letting my endocrinologist know I'm having this procedure?
I have had this done a couple of times on HC... I told the docs, and I got an extra dose in my drip. It depended on the hospital. One place gave me 50mg a couple of times then I got 100mg when one doc read my history and almost fainted (he wanted to cancel the entire thing but this was my follow up and I survived the first time as well as other surgeries dude...). The 100 made me buzzy and cranky.
I never let my endo know (I have him on my medic alert) but the docs all know my history, my meds and the anesthesia guys and gals will do all they can to take care. Do let them know you are on HC and let them know you need a boost for this - and your endo actually may need to give you some extra meds (more HC) for stress dosing if they do a biopsy and you get a fever or something.
I hope you are fine. I had a biopsy done and all - and I was ok.
Your reply is helpful, thank you! I do have my medic-alert necklace now. I asked my endo about stress dosing two weeks ago when I started some antibiotics. He said I'm already on a .. I think he said supra-physiological dose, whatever term he used I assumed it meant more than my body would require anyway, and should just stop titrating downward for the time being. I had been attempting to lower it by 5mg a week, but got pretty sick in week two.
He wants me on 15mg a day ASAP, but my body has gotten very upset every time I've tried to titrate down so far. Even at the rate of 5mg a week. He said to stay at the 27.5 for now (15/5/5/2.5), and we'll try lowering it again when I'm not sick anymore.
I've been shaking and weak for about three weeks, but noticed the abdominal pain was abnormal in April. Hopefully this one more procedure will finally help to determine what's going on.
Yes- your dose is a bit high (but now your body is used to it!!!), but is still hurt like the ^(#&$) to wean and er, if I may disagree with your doc even though I am not a doc... weans are NOTHING to rush.... and that is why you feel like poo. Some people are lucky and can wean easy - I literally could not do stairs.
So, I think in another post I told you - bounce a bit, cut slow, and take it down as you can - but to go fast will hurt, and will make you sick. You will have to tolerate a certain bit - but nausea means it is too much.
Good luck with the EGD... I think I had about 3 in a year a few years back... I go through these streaks of luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.